Alert archive / Washington / High Wind Warnings in 2007

High Wind Warning 1, NWS Seattle, WA

January 2, 2007San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Jan 2, 2007, 8:44 AM PST for San Juan County, Washington. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2007, 8:44 AM PST (16:44 UTC)
Expired
Jan 2, 2007, 3:40 PM PST
In force
7 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 4.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2007-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2007-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 021644
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
844 AM PST TUE JAN 2 2007

WAZ001-503-506-510-511-030000-
/O.UPG.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
/O.NEW.KSEW.HW.W.0001.070102T1644Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-HOOD CANAL AREA-
844 AM PST TUE JAN 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO
45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ507-030000-
/O.NEW.KSEW.HW.W.0001.070102T1644Z-070103T0000Z/
EVERETT AND VICINITY-
844 AM PST TUE JAN 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO
45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. SUSTAINED WINDS IN THE
ARLINGTON AREA HAVE ALREADY REACHED NEAR 45 MPH AND THESE
CONDITIONS MAY REACH OTHER LOCATIONS IN THE WARNING AREA AS THE
DAY PROGRESSES.

THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES
SOUTH OF THE AREA. 

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ505-508-509-514-030000-
/O.EXB.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
EASTERN STRAIT OF JUAN DE FUCA-
844 AM PST TUE JAN 2 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS
45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

WAZ515-030000-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
WESTERN STRAIT OF JUAN DE FUCA-
844 AM PST TUE JAN 2 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS
45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
000 
WWUS76 KSEW 021743
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
943 AM PST TUE JAN 2 2007

WAZ515-030000-
/O.UPG.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
/O.EXA.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/
WESTERN STRAIT OF JUAN DE FUCA-
943 AM PST TUE JAN 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG FRONTAL SYSTEM WILL STRONG WINDS TO THE AREA INTO THE
AFTERNOON HOURS. EXPECT SUSTAINED WIND SPEEDS OF 35 TO 45 MPH
WITH GUSTS TO 65 MPH. 

A HIGH WIND WARNING MEANS SUSTAINED WINDS 40 MPH OR MORE OR GUSTS
OVER 57 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE
SMALL OR SHALLOW- ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES.
MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD
ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ516-517-030000-
/O.EXA.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/
NORTH COAST-CENTRAL COAST-
943 AM PST TUE JAN 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING STRONG SOUTHERLY WINDS OF 30 TO
45 MPH WITH LOCAL GUSTS TO 65 MPH TODAY. THE STRONG WINDS WILL
EASE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-503-506-507-510-511-030000-
/O.CON.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA-
943 AM PST TUE JAN 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO
45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ505-508-509-514-030000-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
EASTERN STRAIT OF JUAN DE FUCA-
943 AM PST TUE JAN 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS
45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$
000 
WWUS76 KSEW 022340
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
340 PM PST TUE JAN 2 2007

WAZ001-503-506-507-510-511-515>517-030045-
/O.CAN.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
340 PM PST TUE JAN 2 2007

...HIGH WIND WARNING IS CANCELLED...

WINDS ACROSS THE REGION HAVE SUBSIDED AS THE COLD FRONT SLIPPED
SOUTH OF THE AREA. THEREFORE THE HIGH WIND WARNING THAT WAS SET
TO EXPIRE AT 4 PM HAS BEEN ENDED.

$$

WAZ505-508-509-514-030045-
/O.CAN.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
EASTERN STRAIT OF JUAN DE FUCA-
340 PM PST TUE JAN 2 2007

...WIND ADVISORY IS CANCELLED...

WINDS ACROSS THE REGION HAVE SUBSIDED AS THE COLD FRONT SLIPPED
SOUTH OF THE AREA. THEREFORE THE WIND ADVISORY THAT WAS SET TO
EXPIRE AT 4 PM HAS BEEN ENDED.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 2, 6:30 AM PST, 2 hours 14 minutes earlier.

Area forecast discussion, Jan 2, 6:30 AM PST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
630 AM PST TUE JAN 2 2007

.SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN AND WIND TODAY. WET
UNSETTLED WEATHER WILL CONTINUE FOR THE REST OF THE WEEK AS SEVERAL
FRONTS MOVE THROUGH.

&&

.SHORT TERM...UPDATED THE FORECAST TO ADD HOOD CANAL AREA TO WIND
ADVISORY TODAY. MOST OBSERVATIONS IN ZONE 511 HAVE LITTLE WIND BUT
BREMERTON 15 TO 30 MPH AND HAD A SPOTTER FROM BRINNON (740 FEET
ABOVE SEA LEVEL) CALL IN WITH A REPORT OF 35 MPH GUSTING TO 58. THE
58 MPH IS MARGINAL HIGH WIND BUT THINK THIS IS AN ISOLATED ONE-TIME
REPORT AND NOT REPRESENTATIVE OF MOST OF THE ZONE SO HELD OFF ON
ISSUING A WARNING.

PREVIOUS DISCUSSION FOLLOWS...THE BUSY WEATHER CONTINUES. A FRONT
WILL SLOWLY PUSH THROUGH WESTERN WASHINGTON TODAY. ALREADY RAINING
AND BREEZY MANY AREAS WITH MILD TEMPERATURES. NORTH CENTRAL PUGET
SOUND CURRENTLY GETTING SHADOWED. RAIN AND WIND WILL LIKELY INCREASE
A LITTLE LATER TODAY OVER THE INTERIOR AS THE FRONTAL BAND MOVES
THROUGH. FLOOD WARNING FOR SKOKOMISH RIVER...EXPECTED TO GO ABOVE
FLOOD LATER THIS MORNING. FLOOD WATCH FOR MOST OF THE REST OF THE
AREA. RIVER MODEL GUIDANCE KEEPS RIVERS BELOW FLOOD STAGE BUT SOME
GET CLOSE. WIND ADVISORY NORTH INTERIOR TODAY. SNOW LEVELS HIGH BUT
LOW LEVEL EASTERLY GRADIENTS COULD KEEP PASSES BELOW FREEZING FOR A
WINTERY MIX OF SNOW AND FREEZING RAIN. STEVENS AND STAMPEDE APPEAR
TO HAVE SCOURED BUT SNOQUALMIE CURRENTLY REMAINS BELOW FREEZING.
WILL CONTINUE THE WINTER WEATHER ADVISORY FOR THE PASSES THIS
MORNING.

FRONT MOVES INLAND THIS EVENING WITH RAIN CHANGING TO SHOWERS.
PASSES SHOULD SCOUR AS EAST FLOW SHIFTS TO WEST. SNOW LEVELS WILL
LOWER TO 3000 TO 4000 FEET TONIGHT. MOIST WEST FLOW INTO THE
CASCADES SUGGESTS SNOW ADVISORY AMOUNTS WILL FALL BY WEDNESDAY
MORNING. A BROAD UPPER TROUGH WILL LINGER OVER THE AREA WEDNESDAY
AND THURSDAY KEEPING THE WEATHER UNSETTLED WITH COOLER HIGH
TEMPERATURES. THE FLOW IS SOMEWHAT SPLIT AND NO ORGANIZED WEATHER
SYSTEMS ARE EXPECTED. A SURFACE LOW IS FORECAST TO MOVE ONSHORE OVER
CENTRAL OREGON WEDNESDAY BUT AIR NOT COLD ENOUGH TO WORRY ABOUT SNOW
IN THE LOWLANDS. BOTTOM LINE FOR WEDNESDAY AND THURSDAY IS CONTINUED
HIGH POPS BUT NOT A LOT OF QPF OR STEADY PRECIPITATION. SCHNEIDER

.LONG TERM...STRONG ZONAL FLOW WILL BRING SEVERAL WET SYSTEMS WITH
LITTLE LETUP. DETAILS IMPOSSIBLE TO PIN DOWN WITH THIS KIND OF A
PATTERN. GFS SUGGESTS MOSTLY DRY MONDAY BUT NO CONFIDENCE IN THAT
AND WILL STAY THE COURSE WITH THE CURRENT BROAD BRUSH WET FORECAST.
SCHNEIDER

&&

.AVIATION...A FRONTAL SYSTEM OFF THE N COAST WILL SPREAD RAIN OVER
WRN WA THROUGH TODAY...RESULTING IN WIDESPREAD MVFR CIGS/VIS WITH
LCL IFR. THE COLD FRONT WILL PUSH THROUGH 00-02Z TUE EVENING WITH
CIGS IMPROVING.

KSEA...MVFR CIGS TODAY W/ TEMPO IFR POSSIBLE DURING BRIEF HEAVIER
RAIN. 3-4K FT CIGS W/ SHOWERS AFTER 02Z FROPA. S/SW WIND 5-10 KT W/
GUSTS 25KT POSSIBLE.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.WIND ADVISORY NORTHWEST INTERIOR...HOOD CANAL AREA...AND WESTERN
STRAIT OF JUAN DE FUCA.
.GALE WARNING COAST...STRAIT OF JUAN DE FUCA ENTRANCES...ADMIRALTY
INLET...AND CAMANO ISLAND TO POINT ROBERTS.
.SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL AND GRAYS HARBOR
BAR.
.FLOOD WATCH OLYMPICS AND WEST SLOPES OF THE CASCADES KING COUNTY
NORTHWARD.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Jan 2, 6:14 AM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
614 AM PST TUE JAN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     NON-TSTM WND GST 3 SW BRINNON            47.65N 122.94W
01/02/2007  M58 MPH          JEFFERSON          WA   TRAINED SPOTTER

&&

Nearby

High Wind Warnings in Washington, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.